Texas, 2005Dense Fog in Texas, March 3, 2005
March 3, 2005 · NWS MAF · 1 event in 1 county or zone
1 dense fog, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Mar 3, 3:40 AM CST, 20 minutes earlier.
Area forecast discussion, Mar 3, 3:40 AM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
340 AM CST THU MAR 3 2005
.SHORT TERM...
CONCERNS THROUGH THE SHORT TERM INCLUDE DENSE MORNING FOG AND
ISOLATED TO SCATTERED AFTERNOON AND EVENING CONVECTION.
THE LATEST SURFACE ANALYSIS INDICATES A MESOSCALE CIRCULATION/LOW
NEAR FORT STOCKTON ALONG THE WESTERN EXTENT OF A WARM FRONT. WEAK
WARM/MOIST ADVECTION EAST/NORTHEAST OF THIS FEATURE IS RESULTING
IN ADVECTION FOG SPREADING OVER THE CENTRAL AND EASTERN BASIN. WITH
SURFACE DEWPOINTS ON THE INCREASE EXPECT DENSE FOG CRITERIA TO AGAIN
BE MET IN THESE AREAS...AND AN ADVISORY HAS BEEN ISSUED. FOG/STRATUS
IS EXPECTED TO MIX OUT BY LATE MORNING.
LOW LEVEL FLOW WILL VEER TO THE SOUTHEAST OVER MOST OF THE FA BY
EARLY AFTERNOON IN RESPONSE TO FALLING HEIGHTS/PRESSURE FALLS OVER
NEW MEXICO. THIS AS THE POTENT MID/UPPER LEVEL SHORTWAVE TROUGH SEEN
IN VAPOR IMAGERY ATTM OVER THE GREAT BASIN PROPAGATES SOUTHEAST IN
NORTHWESTERLY FLOW ALOFT. STEEP MID LEVEL LAPSE RATES / APPROACHING
8 DEGREES C/KM / WILL SPREAD OVER THE PLAINS OF SOUTHEASTERN NEW
MEXICO AND THE NORTHWESTERN BASIN LATE THIS AFTERNOON IN ADVANCE OF
THIS FEATURE. LOW LEVEL MOISTURE/INSTABILITY WILL INITIALLY BE
LIMITED AS CONVECTION BEGINS OVER THE NEW MEXICO PLAINS LATE THIS
AFTERNOON. HOWEVER...CONTINUED MOISTURE ADVECTION AHEAD OF THE
APPROACHING SHORTWAVE TROUGH WILL EVENTUALLY YIELD MODEST LOW LEVEL
MOISTURE RETURN OVER THE EASTERN BASIN BY LATE EVENING. AS ASCENT
INCREASES THROUGH WAA PROCESSES AND INCREASED DPVA EXPECT THE
COVERAGE/INTENSITY OF STORMS WILL INCREASE OVER THE NORTHEASTERN
BASIN/WESTERN LOW ROLLING PLAINS. FORECAST MODELS INDICATE ELEVATED
PARCEL LI/S APPROACHING -4 DEGREES C AND MORE THAN 50KT OF 0-6KM
BULK SHEAR OVER THE WESTERN LOW ROLLING PLAINS BY MIDNIGHT. GIVEN
THIS ENVIRONMENT EXPECT A FEW ORGANIZED STORMS WITH AN ASSOCIATED
HAIL THREAT IN THOSE AREAS LATE THIS EVENING.
.LONG TERM...
A FAIRLY STRONG UPPER LEVEL LOW WILL DEVELOP OVER SOUTHERN
CALIFORNIA AND PINWHEEL ACROSS ARIZONA AND NORTHERN BAJA OVER THE
WEEKEND. INDIVIDUAL SHORT WAVE TROUGHS EMBEDDED IN THE BROAD
SOUTHWEST FLOW ALOFT PRECEEDING THE UPPER LOW...INCREASING UPPER
LEVEL DIVERGENCE AND DEEPENING LOW/MID LEVEL GULF MOISTURE RETURN
WILL COMBINE FOR STEADILY INCREASING CHANCES FOR SHOWERS AND
THUNDERSTORMS SATURDAY THROUGH MONDAY.
ON TUESDAY...WILL REFLECT COOLER TEMPERATURES BEHIND A PASSING COLD
FRONT. HOWEVER...WILL CONTINUE SLIGHT CHANCE POPS INTO TUESDAY AS
THE CUT-OFF LOW SLOWLY RETORGRADES INTO BAJA MEXICO WHILE MAINTAINING
A SUBTROPICAL SUBTROPICAL FLOW ALOFT ACROSS WEST TEXAS AND SOUTHEAST
NEW MEXICO. MODELS CURRENTLY SUGGEST THIS SOUTHERN STREAM UPPER LOW
WILL EVENTUALLY EJECT EASTWARD INTO/ACROSS WEST TEXAS AROUND
MID-WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 68 43 66 41 / 10 20 10 10
CARLSBAD NM 72 42 68 40 / 10 10 0 0
DRYDEN TX 72 48 68 49 / 10 20 0 0
FORT STOCKTON TX 75 47 71 46 / 10 10 0 0
GUADALUPE PASS TX 66 42 61 42 / 0 0 0 0
HOBBS NM 71 42 67 39 / 10 10 0 0
MARFA TX 68 37 66 38 / 0 10 0 0
MIDLAND INTL AIRPORT TX 71 43 67 42 / 10 10 0 0
ODESSA TX 72 45 68 43 / 10 10 0 0
WINK TX 75 45 72 42 / 10 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...DENSE FOG ADVISORY IN EFFECT FROM 3 AM UNTIL 8 AM MST THURSDAY
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...AND
SOUTHERN LEA COUNTY.
TX...DENSE FOG ADVISORY IN EFFECT FROM 4 AM UNTIL 9 AM CST THURSDAY
FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...
DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...MARTIN...
MIDLAND...MITCHELL...PECOS...REAGAN...SCURRY...TERRELL...
UPTON...AND WINKLER.
&&
10/01Hazardous weather outlook, Mar 3, 4:00 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
400 AM CST THU MAR 3 2005
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-040949-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
400 AM CST THU MAR 3 2005 (249 AM MST THU MAR 3 2005)
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.
.DAY ONE...TODAY
ISOLATED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO
TONIGHT MAINLY EAST OF A HOBBS TO KERMIT TO FORT STOCKTON LINE.
HAIL AND WIND GUSTS TO 60 MPH ARE THE PRIMARY CONCERNS.
DENSE FOG IS EXPECTED THIS MORNING ALONG AND EAST OF A HOBBS
TO ODESSA TO SANDERSON LINE. VISIBILITIES WILL LOWER TO
ONE QUARTER MILE OR LESS IN SOME LOCATIONS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE)
HTTP://WWW.SRH.NOAA.GOV/MAF
Dense Fog, Ector
- When
- March 3, 4:00 AM CST to 8:00 AM CST
- Where
- Ector forecast zone
- Reported by
- BROADCAST MEDIA
- Coordinates
- 31.869, -102.543 (the zone’s center; the record gives no point)
Dense fog developed over the central Permian Basin of west Texas during the morning hours of the 3rd. The fog restricted visibility for local motorists, and indirectly contributed to a fatal traffic accident along Texas Highway 158 in northern Ector County. The driver of a semi-truck lost sight of the highway and impacted an embankment at a high rate of speed. The driver died at the scene.
- Dense Fog
- Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Texas, March 3, 20051 in hail · 6 events
- Hail in Missouri, March 3, 20051.75 in hail · 4 events
- Hail in Kansas, March 3, 20050.75 in hail · 1 event
- Hail in Missouri, March 3, 20051 in hail · 1 event
- Hail in Missouri, March 3, 20051.75 in hail · 1 event
- Hail in Missouri, March 3, 20050.88 in hail · 1 event
- Hail in Missouri, March 3, 20050.75 in hail · 1 event
- Hail in Missouri, March 3, 20050.88 in hail · 1 event
- Hail in Missouri, March 3, 20051 in hail · 1 event
- Hail in Missouri, March 3, 20050.88 in hail · 1 event
- Hail in Missouri, March 3, 20050.75 in hail · 1 event
- Hail in Kansas, March 3, 20050.88 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442157.